Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2006, 9:01 AM CDT for Hempstead County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 9:01 AM CDT (14:01 UTC)
- Expired
- May 10, 2006, 9:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:24 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2609 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:48 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 10, 3:48 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 348 AM CDT WED MAY 10 2006 .DISCUSSION... FRONTAL BOUNDARY FROM NORTHWEST AR INTO SOUTHEAST OKLAHOMA AND NORTH TEXAS WAS MOVING VERY SLOWLY THIS MORNING. CONVECTION ALREADY RE-FIRING ALONG BOUNDARY...SO LOOKS LIKE A BUSY DAY ACROSS THE CWA UNTIL UPPER LEVEL TROF FINALLY PICKS UP FRONT AND MOVES IT EAST OF AREA BY THIS EVENING. LOW LEVEL CAP WHICH IS IN PLACE OVER MUCH OF CWA AHEAD OF 85H TROF WILL BE PUSHED EAST IN ADVANCE OF SURFACE BOUNDARY. THUS WILL CARRY MENTION OF SEVERE... FOR ALL ZONES...BUT NORTHWEST WILL EXPERIENCE THE SEVERE WEATHER EARLY THIS MORNING...AND EAST ZONES THIS AFTERNOON. NAM HANDLES SLOWER MOVEMENT BETTER IN SHORT TERM...THEN WAS ABLE TO MESS THE NAM AND GFS TONIGHT INTO THURSDAY. GFS LOOKS OK FROM THURSDAY FORWARD. IN THE EXTENDED...NEXT FRONT WHICH WAS EXPECTED ON SUNDAY...LOOKS LIKE IT MAY CROSS AREA SATURDAY. THUS THE CONSISTENCY THE GFS HAD FOR A FEW RUNS HAS BEEN BROKEN. IT ALSO NOW DOWNPLAYS CONVECTION...KEEPING IT NORTHEAST OF AREA. WILL NOT TAKE THE PRECIP OUT OF FORECAST AT THIS TIME...JUST MOVED IT FORWARD 24 HRS. NORTHWEST FLOW THIS TIME YEAR DOES NOT REQUIRE A VERY DEEP SHORT WAVE TO GET CONVECTION INITIATED. AFTER TODAY...SEASONALLY MILD TEMPERATURES...ESPECIALLY OVERNIGHT LOWS. && .PRELIMINARY POINT TEMPS/POPS... SHV 84 55 79 51 / 40 10 0 0 MLU 86 53 78 50 / 60 30 0 0 DEQ 75 50 72 43 / 50 10 0 0 TXK 76 53 76 50 / 40 10 0 0 ELD 83 52 78 49 / 50 20 0 0 TYR 84 53 76 51 / 30 10 0 0 GGG 84 53 78 50 / 30 10 0 0 LFK 89 56 81 52 / 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 10, 6:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED MAY 10 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A FRONTAL SYSTEM MOVES WEST TO EAST ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WILL EXPERIENCE THE SEVERE WEATHER THIS MORNING...AND DEEP EAST TEXAS...SOUTHCENTRAL ARKANSAS...NORTHWEST AND NORTHCENTRAL LOUISIANA MAINLY LATE MORNING INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY. 14
In the hours before
Local storm report, May 10, 7:57 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL GARVIN 33.95N 94.94W
05/10/2006 E0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
JDLocal storm report, May 10, 8:14 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 1 W CLARKSVILLE 33.61N 95.07W
05/10/2006 E1.00 INCH RED RIVER TX LAW ENFORCEMENT
&&
JDLocal storm report, May 10, 8:37 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HAIL HORATIO 33.94N 94.36W
05/10/2006 E0.88 INCH SEVIER AR PUBLIC
&&
JDLocal storm report, May 10, 8:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HAIL DETROIT 33.66N 95.27W
05/10/2006 E1.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
JDLocal storm report, May 10, 8:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL NASHVILLE 33.94N 93.85W
05/10/2006 E0.88 INCH HOWARD AR NWS EMPLOYEE
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 9, 10:40 PM CDT | Tornado Warning | SHV | Red River | 65 min |
| May 9, 11:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 9, 11:41 PM CDT | Tornado Warning | SHV | Red River | 34 min |
| May 10, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 50 min |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 10, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 10, 7:26 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| May 10, 8:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 26 min |
| May 10, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 38 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 47 min |
| May 10, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 41 min |
| May 10, 3:46 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 59 min |
| May 10, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 10, 4:26 PM CDT | Tornado Warning | SHV | San Augustine | 34 min |
| May 10, 4:30 PM CDT | Tornado Warning | SHV | Sabine | 30 min |
| May 10, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Union | 60 min |
| May 10, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 46 min |
| May 10, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 34 min |
| May 10, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| May 10, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 31 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 61 min |
| May 9, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 57 min |
| May 9, 10:52 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 68 min |
| May 9, 11:19 PM CDT | Tornado Warning | SHV | Howard, Sevier | 41 min |
| May 9, 11:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 10, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 44 min |
| May 10, 12:27 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 63 min |
| May 10, 8:16 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 59 min |
| May 10, 8:44 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 46 min |
| May 10, 9:31 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.